Thanh Hoa has suspended the use of a Pfizer Covid-19 vaccine batch after over 120 students were hospitalized following their inoculation.
Since November 30, the central province has been vaccinating children aged 15-17 with the Pfizer Covid-19 vaccine. However, over 120 of the children were admitted to hospitals after exhibiting symptoms like nausea, high fever or breathing difficulties, the provincial Center for Disease Control (CDC) said Thursday.
Of these, 17 had severe reactions, but their health has stabilized and they continue to be monitored at the hospital, the center said. The cause of their symptoms has yet to be confirmed by Thanh Hoa authorities.
Thanh Hoa CDC director Luong Ngoc Truong said the province has stopped using the current vaccine batch. “We still have other batches, also Pfizer vaccines, so we will continue vaccinating the children,” he said.
The suspended batch would be put into storage and could be used later for other groups like adults, Truong added.
Vu Van Chinh, director of the Ha Trung District General Hospital, said side-effects following vaccination was normal, but are more likely to happen in children than adults.